5 Potential Dangers from Weight Loss Drugs and Diet Supplements

It seems there’s a perpetually booming market for drugs and supplements that claim to help people lose weight. Although some of them, such as Belviq, Qsymia and Alli, are approved by the Food and Drug Administration (FDA), there are numerous other over-the-counter options from pharmacies and health food stores.

diet-pills

Whether a person takes a prescription from a doctor or consumes a drug or supplement without professional input, there are many possible side effects. Some are explored in detail below:

1. Heart Palpitations

Many weight loss aids contain stimulants like caffeine. Such ingredients can cause heart palpitations, especially if a person becomes overly eager for results and takes more than the label recommends.

2. An Inability to Recognize Natural Hunger and Fullness Signals

Weight loss pills and supplements usually try to curb a person’s hunger, causing the individual to gradually have difficulty recognizing the body’s natural cues. Without the ability to feel hungry or full, an unhealthy relationship with food can ensue.

3. Difficulty Staying Focused

Diet supplements containing stimulants tend to speed up the central nervous system. This can cause physical issues and make it very hard for a person to concentrate. At first, a person might feel extremely alert and enjoy that perceived heightened mental clarity. However, that false sense of acuity can quickly leave the individual unable to concentrate on even the easiest daily tasks.

4. Risk of Becoming Addicted

Supplements that claim to help people lose weight can also be extremely addictive, making a person so dependent on them that he or she cannot bear the thought of giving up the pills. One reason is that diet drugs usually boost the body’s metabolism and can give a person a false sense of euphoria. A person might fear that the blissful feeling will disappear when the pills do, and then he or she could fall under the impression that there’s no choice but to continue taking them.

5. Worsened Self-Esteem Issues

People often reach for diet supplements because they’re unhappy with their physical appearance, and they want to feel great about themselves instead. In reality, such beliefs are usually very deep-seated, and may have even been learned by a person in childhood or through images in the media.

Rather than working through those self-esteem issues in a healthy way, such as by seeing a counselor, someone taking diet supplements may view them as a magic treatment to help shed pounds and eliminate poor self-image.

Unfortunately, diet pills often have the opposite effect, causing self-esteem to worsen. A person may even use a pill as something akin to a security blanket. If he or she is certain the pill is the key to feeling more confident about body image, other options may not be explored.

This is not a complete list of side effects that weight loss drugs and supplements can cause, but it should now be clear that deciding to take them could reduce the quality of your life – and even cause long-term problems.

Comments

  1. Bariatric supplements do not need to be boring and tasteless. Gastric Bypass Supplements brings you many tasty bariatric supplements and foods, including omelet mixes, pizza, pancake mixes, cheesecake, protein chips, and more! Additionally, we offer a wide variety of bariatric supplements and vitamins that are not only effective, but affordable as well. Our Auto Refill Program is a beneficial way to ensure the supplements for bariatric patients never run out when they are needed most. More details ==>>http://www.gastricbypasssupplements.com

Speak Your Mind

*